Alert archive / Massachusetts / High Wind Watches in 2023
High Wind Watch 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Dec 16, 2023, 4:10 AM EST for 5 counties in Rhode Island; 8 counties in Massachusetts. It took effect at Dec 18, 2023, 5:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 16, 2023, 4:10 AM EST (09:10 UTC)
- In effect from
- Dec 18, 2023, 5:00 AM EST
- Expired
- Dec 17, 2023, 2:59 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 20 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351 WWUS71 KBOX 160910 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 410 AM EST Sat Dec 16 2023 MAZ020>024-RIZ002-004>008-162300- /O.NEW.KBOX.HW.A.0003.231218T1000Z-231219T0000Z/ Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Southeast Providence RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- Including the cities of Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, Providence, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 410 AM EST Sat Dec 16 2023 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WHAT...South winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...Portions of Rhode Island and south coastal Massachusetts. * WHEN...From late Sunday night through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MAZ007-015-016-019-162300- /O.NEW.KBOX.HW.A.0003.231218T1000Z-231219T0000Z/ Eastern Essex MA-Suffolk MA-Eastern Norfolk MA- Eastern Plymouth MA- Including the cities of Gloucester, Boston, Quincy, and Plymouth 410 AM EST Sat Dec 16 2023 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph possible. * WHERE...Eastern coastal Massachusetts. * WHEN...From late Sunday night through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/box
2 follow-up statements
918 WWUS71 KBOX 161915 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 215 PM EST Sat Dec 16 2023 MAZ013-017-018-RIZ001-003-170815- /O.EXA.KBOX.HW.A.0003.231218T1000Z-231219T0000Z/ Western Norfolk MA-Northern Bristol MA-Western Plymouth MA- Northwest Providence RI-Western Kent RI- Including the cities of Foxborough, Norwood, Taunton, Brockton, Foster, Smithfield, Coventry, and West Greenwich 215 PM EST Sat Dec 16 2023 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...In Massachusetts, Western Norfolk, Northern Bristol and Western Plymouth Counties. In Rhode Island, Northwest Providence and Western Kent Counties. * WHEN...From late Sunday night through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MAZ020>024-RIZ002-004>008-170815- /O.CON.KBOX.HW.A.0003.231218T1000Z-231219T0000Z/ Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Southeast Providence RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- Including the cities of Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, Providence, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 215 PM EST Sat Dec 16 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 65 mph possible. * WHERE...Portions of southeastern Massachusetts and northern and southern Rhode Island. * WHEN...From late Sunday night through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MAZ007-015-016-019-170815- /O.CON.KBOX.HW.A.0003.231218T1000Z-231219T0000Z/ Eastern Essex MA-Suffolk MA-Eastern Norfolk MA- Eastern Plymouth MA- Including the cities of Gloucester, Boston, Quincy, and Plymouth 215 PM EST Sat Dec 16 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Eastern Essex, Suffolk, Eastern Norfolk and Eastern Plymouth Counties. * WHEN...From late Sunday night through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/box
811 WWUS71 KBOX 170759 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 259 AM EST Sun Dec 17 2023 MAZ022>024-172100- /O.UPG.KBOX.HW.A.0003.231218T1000Z-231219T0000Z/ /O.NEW.KBOX.HW.W.0004.231218T1000Z-231219T0000Z/ Barnstable MA-Dukes MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, Vineyard Haven, and Nantucket 259 AM EST Sun Dec 17 2023 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM EST MONDAY... * WHAT...South winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Cape Cod, Martha's Vineyard and Nantucket. * WHEN...From 5 AM to 7 PM EST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MAZ020-021-RIZ002-004>008-172100- /O.UPG.KBOX.HW.A.0003.231218T1000Z-231219T0000Z/ /O.NEW.KBOX.HW.W.0004.231218T1000Z-231219T0000Z/ Southern Bristol MA-Southern Plymouth MA-Southeast Providence RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Block Island RI- Including the cities of Fall River, New Bedford, Mattapoisett, Providence, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 259 AM EST Sun Dec 17 2023 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM EST MONDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...South coastal Rhode Island and Massachusetts, as well as Block Island. * WHEN...From 5 AM to 7 PM EST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MAZ007-172100- /O.UPG.KBOX.HW.A.0003.231218T1000Z-231219T0000Z/ /O.NEW.KBOX.HW.W.0004.231218T1000Z-231219T0000Z/ Eastern Essex MA- Including the city of Gloucester 259 AM EST Sun Dec 17 2023 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM EST MONDAY... * WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Essex County, especially near Cape Ann. * WHEN...From 5 AM to 7 PM EST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MAZ015-016-019-172100- /O.UPG.KBOX.HW.A.0003.231218T1000Z-231219T0000Z/ /O.NEW.KBOX.HW.W.0004.231218T1000Z-231219T0000Z/ Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA- Including the cities of Boston, Quincy, and Plymouth 259 AM EST Sun Dec 17 2023 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM EST MONDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Greater Boston and the South Shore. * WHEN...From 5 AM to 7 PM EST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MAZ013-017-018-RIZ001-003-172100- /O.UPG.KBOX.HW.A.0003.231218T1000Z-231219T0000Z/ /O.NEW.KBOX.HW.W.0004.231218T1000Z-231219T0000Z/ Western Norfolk MA-Northern Bristol MA-Western Plymouth MA- Northwest Providence RI-Western Kent RI- Including the cities of Foxborough, Norwood, Taunton, Brockton, Foster, Smithfield, Coventry, and West Greenwich 259 AM EST Sun Dec 17 2023 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM EST MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In Massachusetts, Western Norfolk, Northern Bristol and Western Plymouth Counties. In Rhode Island, Northwest Providence and Western Kent Counties. * WHEN...From 5 AM to 7 PM EST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MAZ014-172100- /O.NEW.KBOX.HW.W.0004.231218T1000Z-231219T0000Z/ Southeast Middlesex MA- Including the city of Cambridge 259 AM EST Sun Dec 17 2023 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM EST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Southeast Middlesex County. * WHEN...From 5 AM to 7 PM EST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CTZ002>004-172100- /O.NEW.KBOX.WI.Y.0015.231218T0600Z-231218T2100Z/ Hartford CT-Tolland CT-Windham CT- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, and Willimantic 259 AM EST Sun Dec 17 2023 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST MONDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Connecticut. * WHEN...From 1 AM to 4 PM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MAZ002-008-009-172100- /O.NEW.KBOX.WI.Y.0015.231218T0600Z-231218T2100Z/ Western Franklin MA-Western Hampshire MA-Western Hampden MA- Including the cities of Charlemont, Chesterfield, and Blandford 259 AM EST Sun Dec 17 2023 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST MONDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The eastern slopes of the Berkshires. * WHEN...From 1 AM to 4 PM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MAZ003-010-011-172100- /O.NEW.KBOX.WI.Y.0015.231218T0600Z-231218T2100Z/ Eastern Franklin MA-Eastern Hampshire MA-Eastern Hampden MA- Including the cities of Greenfield, Orange, Amherst, Northampton, and Springfield 259 AM EST Sun Dec 17 2023 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST MONDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Franklin, Eastern Hampshire and Eastern Hampden Counties. * WHEN...From 1 AM to 4 PM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MAZ004>006-012-026-172100- /O.NEW.KBOX.WI.Y.0015.231218T1000Z-231219T0000Z/ Northern Worcester MA-Central Middlesex MA-Western Essex MA- Southern Worcester MA-Northern Middlesex MA- Including the cities of Barre, Fitchburg, Framingham, Lowell, Lawrence, Milford, Worcester, and Ayer 259 AM EST Sun Dec 17 2023 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Worcester, Northern and Central Middlesex, and Western Essex Counties. * WHEN...From 5 AM to 7 PM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/box
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Dec 16, 1:40 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 16, 1:40 AM EST, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 140 AM EST Sat Dec 16 2023 .SYNOPSIS... High pressure will continue to bring dry and mild conditions into the weekend. However, another strong storm moves up from the south and will bring potentially very strong winds and heavy rain Sunday night into Monday. The weather pattern may remain unsettled with through the middle of next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 955 PM Update: Pretty wide range in temps due to boundary layer decoupling/calm winds in some locations, ranging from as low as the upper 20s at Orange to as warm as 50 at Edgartown where winds are out of the WSW at 10 mph. In general temps are above normal in the upper 30s to mid 40s. Cold front is still well to the north and over south-central Quebec, although noting an expanding prefrontal cloud shield into northern/central VT and NH. Still have several more hours of clear skies and decreasing WSW/W winds, although increasing clouds to eventually develop for the 2nd half of the overnight to early Sat AM. Low temperatures in the upper 20s to mid 30s, lowest readings where winds become calm in the more sheltered locations. Thus there is likely to be quite a range in readings as it won't take much wind to keep temperatures from falling very far. Previous discussion: Highlights * Increasing clouds ahead of a dry cold front. Low temps roughly 5- 10 degrees above normal for the time of year. Ridge axis builds from the Carolinas/Upper Mississippi River Valley northeastward into the Mid Atlantic/eastern Great Lakes by Sat AM. High pressure nudges in from Quebec during this timeframe. Dry and quiet weather anticipated through the forecast. Overall no real concerns in this period. A dry cold front slides into the region bringing an increase in mid to high clouds. Winds will shift from the W to the NW. Expect colder air to advect into the region with temps falling to 0-5 degrees C at 925 hPa. Overnight lows bottom out generally in the 30s. There may be a few 40 degree readings across the Cape/Islands. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/... Highlights * Dry and quiet weather persists through the forecast period. Temps still 5-10 degrees warmer than normal. Ridge axis over the Mid Atlantic/eastern Great Lakes early on Sat builds into western portions of New England by late in the day. The ridge builds into Nova Scotia by early Sun. A trough lifts toward the OH Valley from the Mid Mississippi River Valley by early Sun. High pressure nudges in from northern New England on Sat and just east of Nova Scotia by Sun. Dry and quiet weather expected through the forecast period with high pressure in control. Temperatures will be a bit cooler than Fri as flow turns to the NE/ENE. Temps at 925 hPa on Sat range from -2 to 2 degrees C. This will translate to highs generally in the 40s, though there could be a few spots in the low 50s. As for Sat night into early Sun will have increasing cloud cover from SW to NE ahead of our next incoming system. Think there could be patchy fog especially across the CT/Merrimack Valley with increasing dew points. Somewhat uncertain on this given the increasing clouds, but will have persistent easterly upslope. May need to increase fog coverage in future updates. Low temps range from the upper 20s across the higher terrain to the upper 30s along the south coast. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Highlights * Mild day Sunday with a dry start, but a wet finish * Potential continues for a strong storm Sunday night into Monday, with very strong winds, heavy rain and possibly river and coastal flooding. * Cooler and unsettled during the middle of next week Split flow regime across the CONUS results in a negatively tilted system tracking up the eastern seaboard Monday as a sub 980 mb low. This system is more dynamic/intense than our last storm (last Sun/Mon) along with this system having some tropical origins. GEFS/ECENS & NAEFS ensembles all have wind anomalies of +4 to almost +5 standard deviations from climo, with +3 to +4 PWATs! Thus, a strong signal at this time range for a threat of strong to damaging winds, as well as river/stream, street flooding and coastal flooding Sunday night into Monday. Highest rainfall amounts likely in upslope favored regions (Worcester Hills & Berkshires) given anomalous SE inflow, with low level circulation tracking inland. Ensembles already indicating low probs of 3-4" rainfall amounts possible across SNE. As for wind gusts potential and power outage potential, it will come down to low level lapse rates and how well the boundary will mix. Given this system is rapidly intensifying, it will be accompanied by a strong pressure rise/fall couplet that will enhance the wind threat. Wind and rainfall/flood threats will ultimately hinge on the exact track of the low level circulation and accompanying low level jet, which currently ranges from eastern PA/NJ into the Lower Hudson River Valley, to eastward into the CT River Valley. Too early to pin down these details, but the potential is there for a high impact event. Over the weekend we will likely be able to add these details to the forecast. Greatest impacts from this upcoming storm will be felt here in SNE from Sunday night into Monday. Some headlines will likely be issued later tonight or Sat. Tuesday through Friday... Departing storm system leaves behind below normal heights Tue, hence colder than normal temps. However, ensembles indicate it's a progressive pattern so beginning Wed and continuing thru Fri, ensembles have rising heights into New England. Therefore, temps likely rebounding to above normal Wed and Thu. Possibly cooling off again Fri, but ensembles support a mild pattern thereafter. As for precip, not expecting any large qpf events this period. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... Forecast Confidence Levels: Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 06Z TAF Update: Through 12z Sat: High confidence. VFR, though will begin to see SCT-BKN 040 ceilings in far northern MA 09-12z. W winds 4-7 kt, though may be calm at times. Today: High confidence. VFR to generally continue. Cold front moving southward ~11-15z to bring SCT- BKN VFR bases (a low risk for MVFR bases around the Berkshires) and a windshift to due N with speeds 4-8 kt. Winds to then continue a clockwise turn to NE-E-ESE around 7-10 kt, higher along the coast. May start to see SCT-BKN VFR/MVFR stratus near the eastern/southeast coast. Tonight: High confidence in TAF/trends though moderate on timing. Shallow moisture/stratus increases in coverage with deteriorating flight categories. MVFR bases settle in earlier in the interior (thinking 01-04z), then MVFR bases to gradually spreads E/NE by early Sun AM. E to ESE winds around 6-10 kt. Sunday: Moderate confidence. MVFR, with IFR bases in the interior. However most locations do trend to IFR after 18z Sun. Best chance at steadier light rains with fog after 18z mainly west of ORH with 4-6 SM visbys, though there may be DZ/FG further east. SE winds increase to 8-12 kt. KBOS TAF...High confidence in TAF. VFR today, though a cold front will be sagging southward and shifting winds from initial WNW to NW/N by 13-15z. Winds then begin a steady clockwise turn to the NE and ENE during the early-mid aftn and then E/ESE later in the day. May be SCT stratus just offshore after 21z Sat, but not likely to produce sub-VFR before 00z Sun. KBDL TAF...High confidence in TAF. VFR today, though a cold front will be sagging southward and shifting winds from initial WNW to due N by 14-16z. Winds then begin a steady clockwise turn to the NE and ENE during the aftn. Increasing clouds with lowering ceilings after 21z and could become MVFR as soon as 00z Sun. Outlook /Sunday Night through Wednesday/... Sunday Night: Mainly IFR, with areas MVFR possible. Strong winds with local gusts up to 40 kt. RA, isolated TSRA, patchy BR. Monday: Mainly IFR, with areas MVFR possible. Strong winds with gusts up to 50 kt. RA likely, isolated TSRA, patchy BR. Monday Night: Mainly VFR, with local IFR possible. Strong winds with areas of gusts up to 40 kt. Chance RA. Tuesday: Mainly VFR, with local MVFR possible. Breezy. Chance RA. Tuesday Night through Wednesday: VFR. Breezy. && .MARINE... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. Tonight through Saturday Night...High confidence. Dry and quiet weather with tranquil boating conditions. Winds out of the W tonight at 10-15 kts shifting to the WNW/NW by Sat AM. Winds shift to the N/E on Sat with speeds of 10-20 kts and E/ESE 10-20s Sat night into Sun AM. Seas 2-4 ft. Outlook /Sunday Night through Wednesday/... Sunday: Winds less than 25 kt. Seas up to 5 ft. Chance of rain. Sunday Night: Low risk for gale force winds with areas of gusts up to 45 kt. Rough seas up to 17 ft. Rain, patchy fog, isolated thunderstorms. Monday: gale force winds with gusts up to 45 kt. Rough seas up to 23 ft. Rain likely, isolated thunderstorms, patchy fog. Monday Night: Low risk for gale force winds with gusts up to 45 kt. Rough seas up to 22 ft. Chance of rain. Tuesday: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Rough seas up to 15 ft. Chance of rain. Tuesday Night: Moderate risk for Small Craft Advisory winds with gusts up to 25 kt. Rough seas up to 12 ft. Slight chance of rain. Wednesday: Winds less than 25 kt. Rough seas up to 10 ft. && .TIDES/COASTAL FLOODING... Given this will be an inside runner (tracking inland vs offshore), risk for coastal flooding is higher along the south coast than east coast. Although, given wind direction looks to be southeast, east coastal MA may still experience some flooding. ETSS and Steven's Institute both offering storm surge values of 3-3.5 ft along the south coast with Monday's high tide, and about 2 ft along east coastal MA. Timing will be crucial as it always is with coastal flooding. If the strongest winds and surge coincides with the timing of high tide, moderate coastal flooding will be possible, higher south coast than east coast, but both coastlines are in play. Stay tuned for greater details over the weekend. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Nocera/BL NEAR TERM...Loconto/BL SHORT TERM...BL LONG TERM...Nocera AVIATION...Loconto/RM MARINE...Loconto/RM TIDES/COASTAL FLOODING...Nocera
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 2:11 PM EST | Flood Watch | BOX | Kent, Providence | 52 hr |
| Dec 16, 2:14 PM EST | Coastal Flood Watch | BOX | Bristol, Kent, Newport, Providence, Washington | 24 hr |
| Dec 16, 4:07 AM EST | Storm Watch | BOX | 23 hr |
Nearby
High Wind Watches in Massachusetts, 2023High Wind Watches in Rhode Island, 2023Every high wind watch in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.